Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Please take some time to click through these links to find out more about our community.

    What is a Trigger and When to Trigger a Post
    How and Why to Report a Post
    Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.


    Includes Expert Content
    Help needed
    avatar
    pockets34 posted:
    My boyfriend has been taking the generic form of Paxil since Oct. He is on 30mg. Hes been having problems recently with being able to finish his erection to completion. The feelings are all there in the beginning, but then he gets to a point where he cant get the final release. He also takes the ED pills but even with those he cant get to the end and most times gets so frustrated that he feels hes not being able to pleasure me to the fullest. Ive looked online ad realize this is one of the side effects but is there another med that may not have as hard of an effect on him??
    Reply
     
    avatar
    bamstanley responded:
    Unfortunately this is a side effect that is the most devastating to all people suffering with depression. When you are depressed you just want to feel again and sex is one of the few ways that you still can.You yearn to feel close and loved by someone when you are at your lows and then this happens and you can't reach orgasm. It is extremely frustrating and it feels like this is one more thing that this disease has robbed you of. When you are going through depression you never feel secure or safe in your intimate relationships and this is one more thing to keep those thoughts alive. I never revealed how awful it was to anyone but it not only takes your pride but it rips your self esteem to shreds. I know I have no solution to this problem but I hope you can read this and try to understand what he is going through.Please try and hang in there and love and support him. Good Luck!
     
    avatar
    kindnesshelps responded:
    There are other meds for depression that may have less of this side effect for him. Antidepressants but in a different class of drugs from Paxil.

    If he hasn't already he should talk with his doctor about this. If he's talked to his doc already, he needs to talk to him again! If he is being treated by his family doc or internist and he seems to be at a loss for what to do next or says there isn't anything more to do, I encourage your boyfriend to see a psychiatrist since they are the specialists for this disease and have much more experience and detailed knowledge about how the particular drugs act.

    It takes time to find the right one and that's hard to have patience for but it sure is worth it. I went thru the female version of this and my psychiatrist worked closely with me until we found the best combination. And I know a few male friends who went thru this and found meds that didn't cause such a frustrating problem.

    I sure wish you both good luck, and hang in there.
     
    avatar
    pockets34 replied to bamstanley's response:
    Its like you took the words right out of his mouth....this is exactly what he says to me time and time again.....he feels its his fault and I know from what Ive read its nothing he can control....I will make sure to have him read these posts.....thank you
     
    avatar
    Thomas L Schwartz, MD responded:
    Sexual side effects are common with paxil and maybe 70% of the rest of the antidepressants. He should talk to his doc. The least sex side effect prone is wellbutrin XL. Remeron and trazodone are pretty benign too. Desipramine and nortriptyline are OK. Sometimes we add wellbutrinXL to paxil to boost antidepressant effects and get rid of sexual side effects... Sometimes switching to any other antidepressant may be helpful, but any that boosts serotonin, may have sexual problems.


    Helpful Tips

    iPhone app that helps me stay active
    I've been using the "Feel Good Tracker" iPhone app to track my activities and to rate how good the activity made me fell. I find that doing ... More
    Was this Helpful?
    4 of 10 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.